Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 22, 2008, 5:31 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 5:31 PM CDT (22:31 UTC)
- Expired
- May 22, 2008, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 222231
SVRSHV
ARC027-099-222300-
/O.NEW.KSHV.SV.W.0340.080522T2231Z-080522T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 600 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR WALDO...AND MOVING NORTH AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLISVILLE BY 555 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3335 9340 3345 9336 3355 9340 3356 9312
3329 9312 3327 9339
TIME...MOT...LOC 2231Z 180DEG 20KT 3338 9329
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:33 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 22, 3:33 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU MAY 22 2008 .DISCUSSION... SCATTERED STRONG TSTMS...WITH HAIL POTENTIAL...STREAMING NORTHWARD ACROSS CENTRAL LA...INTO NORTHERN PARTS OF STATE. ISOLATED SMALLER CELLS POPPING UP OVER NW LA/EXTREME SW AR. PLACING CHANCE POPS FOR TSTMS OVER AND JUST NORTH OF STRONGER ACTIVITY...ISOLATED FURTHER NORTH. AS DAYTIME HEATING IS MAIN TRIGGER...CARRYING CONVECTION UNTIL AROUND SUNSET. UPPER RIDGE OVERHEAD BUILDING OVERHEAD IN RESPONSE TO DIGGING UPPER TROF OVER ROCKIES...PLAINLY SEEN ON WATER VAPOR. THROUGH MOST OF THE HOLIDAY WEEKEND...KEEP ISOLATED DIURNAL CONVECTION...WITH TEMPERATURES INCHING UPWARD TO AROUND MID 90S...AND SOUTHERLY BREEZE...ALTHOUGH NOT AS STRONG AS TODAY. SRONGER MID LEVEL CAP NOTED BY MEMORIAL DAY...SO LEFT OUT POPS FROM SUNDAY NIGHT UNTIL COLD FRONT BEGINS TO ARRIVE LATE TUESDAY. THIS FRONT WILL BARELY PUSH THRU AREA AS IT MANEURVERS AROUND DISRUPTED UPPER RIDGE...BUT SHOULD PROVIDE ENOUGH FOCUS FOR SCATTERED CONVECTION... AND WILL BRING TEMPS BACK DOWN NEAR SEASONAL VALUES BY END OF EXTENDED/VII/ && .AVIATION... SOUTHERLY FLOW WILL PERSIST OVER THE REGION AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM REMAINS NEARLY STATIONARY OVER THE ROCKIES THE NEXT SEVERAL DAYS. THUS HIGH PRESSURE WILL BUILD OVER OUR AREA ALOFT WHILE GULF MOISTURE STREAMS IN BENEATH IT. THUS EXPECT VERY WARM AND HUMID WEATHER WITH MVFR CIGS COMMONPLACE FROM MIDNIGHT UNTIL MIDDAY...LIFTING TO VFR CIGS MAINLY DURING THE AFTERNOON AND EVENING. THE HEAT AND HUMIDITY WILL COMBINE TO PRODUCE SCATTERED CONVECTIVE ACTIVITY EACH DAY AS WELL. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 93 73 95 / 20 20 20 20 MLU 69 92 71 95 / 20 20 20 20 DEQ 69 89 71 95 / 10 20 20 30 TXK 69 92 71 95 / 20 20 20 30 ELD 69 91 70 94 / 20 20 20 20 TYR 72 93 74 95 / 10 20 20 30 GGG 72 93 74 95 / 20 20 20 20 LFK 73 95 74 94 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 22, 1:49 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 149 PM CDT THU MAY 22 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 149 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE EAST TEXAS LAKES AREA BY EARLY THIS AFTERNOON...AS A WEAK UPPER LEVEL DISTURBANCE FROM SOUTH TEXAS...MOVES NORTHEAST INTO THE AREA. MORE ISOLATED DEVELOPMENT CAN BE EXPECTED LATER IN THE AFTERNOON NORTH OF INTERSTATE 20. WITH THE STRONG INSTABILITY PRESENT...AN ISOLATED STORM COULD BECOME SEVERE...PRODUCING HAIL AND BRIEF DAMAGING WIND GUSTS. HOWEVER...FOR THE MOST PART...FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS...WITH THE OVERALL THREAT OF SEVERE WEATHER APPEARING MINIMAL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, May 22, 4:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 ESE NACOGDOCHES 31.58N 94.54W
05/22/2008 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
12Local storm report, May 22, 4:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 NE MARSHALL 32.59N 94.29W
05/22/2008 HARRISON TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE COMMUNITY OF NESBITT
&&
12Local storm report, May 22, 4:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DIRECTION FROM CITY
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 NW MARSHALL 32.59N 94.29W
05/22/2008 HARRISON TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE COMMUNITY OF NESBITT
&&
12Local storm report, May 22, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 9 S JENA 31.56N 92.13W
05/22/2008 E0.75 INCH LA SALLE LA LAW ENFORCEMENT
NEAR NEBO.
0420 PM HAIL 8 SE LINDEN 32.93N 94.26W
05/22/2008 E0.75 INCH CASS TX LAW ENFORCEMENT
NEAR KILDARE.
&&
17Local storm report, May 22, 5:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 NW MARSHALL 32.59N 94.41W
05/22/2008 HARRISON TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE COMMUNITY OF NESBITT
&&
12Local storm report, May 22, 5:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SAREPTA 32.90N 93.45W
05/22/2008 WEBSTER LA LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF SAREPTA
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 35 min |
| May 22, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 41 min |
| May 22, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 41 min |
| May 22, 5:13 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 32 min |
| May 22, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 27 min |
| May 22, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Nevada, Sevier | 48 min |
| May 22, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Union | 40 min |
| May 22, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.